Illinois, 2015Tornadoes and Flash Flooding in Illinois, June 19 to 23, 2015
June 19 to 23, 2015 · NWS PAH · 15 events in 11 counties and zones
Rain bands associated with the remnants of Tropical Storm Bill produced isolated tornadoes and locally very heavy rainfall. The convective character of the bands increased during the afternoon due to short intervals of sunshine that destabilized the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $550,000
- Crop damage
- $60,000
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain bands associated with the remnants of Tropical Storm Bill produced isolated tornadoes and locally very heavy rainfall. The convective character of the bands increased during the afternoon due to short intervals of sunshine that destabilized the atmosphere. The surface low pressure center that constituted the remnants of Bill was located over the extreme southeast corner of Missouri during the afternoon. Rain bands rotated northwest and westward across southern Illinois ahead of the low pressure center. The very heavy rainfall produced localized flash flooding of roads, and the Skillet Fork River crested almost 9 feet above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 1:59 PM CST, 14 minutes earlier.
Area forecast discussion, Jun 19, 1:59 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
259 PM CDT FRI JUN 19 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 259 PM CDT FRI JUN 19 2015
SURFACE LOW REFLECTION...TIED TO THE UPPER LOW SHOWING UP NEAR
SOUTHEAST BOLLINGER COUNTY MISSOURI AT 19Z (WEST OF KCGI). THE THE
HRRR...NAM-WRF GUIDANCE SHOWING A PRETTY GOOD INITIALIZATION WITH
THIS FEATURE AT THIS TIME.
AS MENTIONED IN THE PREVIOUS LOCAL MESOSCALE DISCUSSION,
CONVECTION IS INCREASING IN THE EAST AND NORTHEAST QUADRANT OF THE
LOW. THE COMBINATION OF DIFFERENTIAL VORTICITY ALOFT, LOW LEVEL
VEERING THROUGH 5KFT, DIFFERENTIAL THETA-E ADVECTION, AND SURFACE
HELICITY IS HELPING TO DESTABILIZE AND LIFT AIR FOR SMALL
CONVECTIVE UPDRAFTS AND TRANSFER OF WIND MOMENTUM TO THE SURFACE.
ANTICIPATE SMALL POCKETS OF STRONGER WINDS THIS AFTERNOON OVER
SOUTHERN IL, WEST KENTUCKY, AND SOUTHWEST INDIANA, AT LEAST
THROUGH 00Z.
RAINFALL AMOUNTS OF 0.3 TO 0.5 INCHES AN HOUR ARE EXPECTED AT A
MINIMUM IN THE MODERATE RAINFALL CORES (NOT INCLUDING ANY
THUNDERSTORMS). THE NAM-WRF SEEMS TO BE DOING A RELATIVELY GOOD
JOB...LONG WITH WPC QPF IN DEPICTING THE EVOLUTION OF THE
PRECIPITATION SHIELD ASSOCIATED WITH THIS COMPACT SYSTEM. THERE IS
STILL A CONCERN THAT THE CONTRACTION OF THE LOW THROUGH LATE
AFTERNOON INTO EVENING OVER SOUTHERN ILLINOIS, SOUTHERN SECTIONS
OF SOUTHWEST INDIANA, AND NORTHWEST KENTUCKY WILL ENHANCE
RAINFALL RATES IN THE NEAR TERM.
FOR NOW, AT LEAST WITH THIS FORECAST PACKAGE, WILL KEEP THE FLASH
FLOOD WATCH IN PLACE, ESPECIALLY IN LIGHT OF THE EXISTING RIVER
AND FLASH FLOOD WARNINGS ALREADY OUT. WILL LEAVE TO THE EVENING
AND MIDNIGHT SHIFTS TO REDUCE THE AREA COVERAGE OF THE WATCH AS
THE ATTENDANT PRECIPITATION WITH THE UPPER LOW MOVES EASTWARD
ACROSS THE AREA.
ONCE THIS SYSTEM MOVES OUT OF THE AREA EARLY SATURDAY...THE FOCUS
TURNS TO THE HEAT AND HUMIDITY...MAINLY A SHARP RISE IN HEAT INDEX
VALUES. GIVEN THE CONSISTENCY OF THE LAST FEW DAYS, ANTICIPATE
HEAT INDEX VALUES BETWEEN 95 TO 105 DEGREES WILL BE WIDESPREAD,
ESPECIALLY IN THE 19Z-00Z (2 PM-8 PM CDT) TIME FRAME ON SUNDAY.
WILL CONTINUE TO HIGHLIGHT THE CONCERN FOR THE SUMMER TIME HEAT IN
THE HAZARDOUS WEATHER OUTLOOK AND POSSIBLE CONSIDER A SPECIAL
WEATHER STATEMENT AS WELL. WOULD NOT BE SURPRISED OF A HEAT
ADVISORY IS POSTED FOR EARLY NEXT WEEK.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 249 PM CDT FRI JUN 19 2015
HOT AND HUMID CONDITIONS ARE EXPECTED FOR THE UPCOMING WORK WEEK.
MOIST SOUTHWEST FLOW WILL CONTINUE ACROSS THE PAH FORECAST AREA DUE
TO A SURFACE HIGH SITTING OVER THE GULF OF MEXICO. HIGH
TEMPERATURES MONDAY THROUGH THURSDAY WILL REACH THE LOWER TO MIDDLE
90S, AND WITH DEW POINTS IN THE 70 TO 75 DEGREE RANGE, WE COULD SEE
HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.
ECMWF, GFS AND CANADIAN ALL SHOW A FRONT MEANDERING NORTH OF THE PAH
FORECAST AREA MUCH OF THE WORK WEEK. THEY SHOW THE FRONT DIPPING
SOUTHWARD FROM TIME TO TIME, THOUGH TIMING AGREEMENT IN THE MODELS
IS NOT GOOD. WENT AHEAD AND KEPT SOME SMALL SHOWER AND THUNDERSTORM
CHANCES ACROSS OUR FAR NORTHERN COUNTIES MONDAY AND MONDAY NIGHT FOR
NOW, AND KEPT OUR ENTIRE AREA DRY TUESDAY INTO WEDNESDAY NIGHT.
BY THURSDAY, GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT DIPPING
THE BOUNDARY SOUTHWARD. WENT WITH CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS ACROSS ALL BUT OUR SOUTHWEST COUNTIES ON THURSDAY,
THEN INCLUDED CHANCE POPS FOR OUR ENTIRE AREA THURSDAY NIGHT INTO
FRIDAY. IF THE BOUNDARY DOES MAKE IT FARTHER SOUTH, IT SHOULD DROP
TEMPERATURES A FEW DEGREES ACROSS OUR AREA.
&&
.AVIATION...
ISSUED AT 259 PM CDT FRI JUN 19 2015
ON AND OFF SHOWERS/THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT
HOURS WITH THE PASSAGE OF THE REMNANTS OF TROPICAL STORM BILL.
MVFR CONDITIONS ARE LIKELY WITH STORMS/HEAVIER SHOWERS, AND MVFR
VSBYS WITH FOG ARE POSSIBLE LATE TONIGHT AWAY FROM PRECIPITATION.
WINDS WILL BE OUT OF THE SOUTH TO SOUTHWEST WINDS AT 5-15 KTS
WITH GUSTS TO 25 KTS, SHIFTING TO THE WEST LATE TONIGHT. ISOLATED
WIND GUSTS OF 35-45 KTS ARE POSSIBLE MAINLY WITH THUNDERSTORMS,
BUT CHANCES ARE NOT HIGH ENOUGH TO INCLUDE IN TAFS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ075>078-
080>094.
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ076-086-087-
100-107>112-114.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ004-005.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ007-010-014-
015-018>020.
&&
SHORT TERM...SMITH
LONG TERM...RST
AVIATION...RSTHazardous weather outlook, Jun 19, 3:35 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
435 AM CDT FRI JUN 19 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
435 AM CDT FRI JUN 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THE REMNANTS OF BILL WILL BRING HEAVY RAIN TO MUCH OF THE QUAD
STATE REGION THROUGH EARLY SATURDAY. THIS RAIN MAY LEAD TO FLASH
FLOODING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR DETAILS.
A MARGINAL CHANCE FOR SEVERE THUNDERSTORMS IS OUTLOOKED BY THE
STORM PREDICTION CENTER THROUGH TONIGHT. A FEW STORMS MAY REACH
SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY HAZARD. THERE IS
AN EXTREMELY LOW PROBABILITY FOR AN ISOLATED TORNADO IN THE
IMMEDIATE VICINITY OF THE LOW PRESSURE CENTER AS IT PASSES THROUGH
THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAVY RAIN THROUGH SATURDAY MORNING WILL AGGRAVATE ONGOING RIVER
FLOODING...AND MAY LEAD TO FLOODING OF ADDITIONAL WATERWAYS AND
THEIR TRIBUTARIES OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION.
A SMALL CHANCE OF THUNDERSTORMS LINGERS ACROSS MUCH OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN
KENTUCKY SUNDAY THROUGH TUESDAY. A STRAY SEVERE STORM WITH DAMAGING
WIND IS POSSIBLE...BUT LOCALLY HEAVY RAINFALL AND LIGHTNING ARE
THE PRIMARY CONCERNS.
HEAT INDEX VALUES WILL REACH 100 TO 105 DEGREES EACH AFTERNOON
FROM SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR ANY WIDESPREAD SEVERE WEATHER IS UNLIKELY...
BUT SPOTTER REPORTS OF HEAVY RAINFALL IN EXCESS OF ONE INCH AND
REPORTS OF FLOODING SHOULD BE FORWARDED TO THE NATIONAL WEATHER
SERVICE IN PADUCAH KENTUCKY.
RJP
In the hours before
Special weather statement, Jun 19, 9:19 AM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1019 AM CDT FRI JUN 19 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-192300-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1019 AM CDT FRI JUN 19 2015
...SOUTHERLY WIND GUSTS 25 TO 35 MPH POSSIBLE IN THE VICINITY OF
RAIN BANDS TODAY...
WIND GUSTS OF 25 TO 35 MPH FROM THE SOUTH WILL BE POSSIBLE IN THE
VICINITY OF THE INTENSE BANDS OF RAINFALL MOVING ALONG AND AHEAD
OF THE REMNANTS OF BILL.
THE MAJORITY OF THE GUSTY WINDS WILL LIKELY OCCUR OVER THE DELTA
AND BOOTHEEL REGION OF SOUTHEAST MISSOURI...EXTREME SOUTHERN
ILLINOIS AND ACROSS WEST KENTUCKY TODAY AND INTO THIS EVENING.
FOR THOSE AREAS THAT HAVE SEEN COPIOUS AMOUNTS OF RAIN THE LAST
FEW DAYS...THESE WIND GUSTS MAY TOPPLE SOME TREES WHOSE ROOT
SYSTEM HAS BEEN WEAKENED BY PROLONGED WET SOIL CONDITIONS. THIS
COULD POSE SOME DANGER TO NEARBY STRUCTURES OR POWER LINES IN THE
PATH OF ANY DOWNED TREES.
IN ADDITION...ANY DRIVERS OF HIGH PROFILE VEHICLES...SUCH AS
R V AND TRACTOR TRAILERS...MAY ENCOUNTER SOME DIFFICULTY IN
STEERING DUE TO THE WIND EAST TO WEST ORIENTED ROADWAYS TODAY.
FINALLY...AND MOST IMPORTANTLY...IF YOU ARE TRAVELING TODAY OR
TONIGHT...PLEASE AVOID ANY ROADS COVERED WITH WATER. TURN
AROUND...DONT DROWN.
SMITH
Special weather statement, Jun 19, 12:43 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
143 PM CDT FRI JUN 19 2015
KYZ006>009-011-012-191930-
CALLOWAY KY-LYON KY-MARSHALL KY-LIVINGSTON KY-GRAVES KY-TRIGG KY-
143 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LYON...EAST CENTRAL
GRAVES...WEST CENTRAL TRIGG...NORTHWESTERN CALLOWAY...MARSHALL AND
SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 230 PM CDT...
AT 142 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BENTON...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENTON...CALVERT CITY...HARDIN...GRAND RIVERS...KIRKSEY AND BREWERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PADUCAH.
IF ON OR NEAR KENTUCKY OR BARKLEY LAKES...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3663 8843 3676 8859 3710 8822 3693 8799
TIME...MOT...LOC 1842Z 224DEG 32KT 3676 8845
SMITH
Local storm report, Jun 19, 1:14 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
214 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
06/19/2015 CAPE GIRARDEAU MO EMERGENCY MNGR
INTERSECTION OF HWY 651 AND CAPE ROCK DRIVE CLOSED DUE TO
FLOODING.
&&
SMITTYSpecial weather statement, Jun 19, 1:44 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT FRI JUN 19 2015
ILZ092>094-KYZ001>006-MOZ112-192015-
PULASKI IL-MASSAC IL-ALEXANDER IL-FULTON KY-HICKMAN KY-CARLISLE KY-
BALLARD KY-GRAVES KY-MCCRACKEN KY-MISSISSIPPI MO-
244 PM CDT FRI JUN 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHWESTERN
MASSAC...SOUTHEASTERN ALEXANDER...CENTRAL PULASKI...SOUTHWESTERN
JOHNSON...BALLARD...WESTERN MCCRACKEN...NORTHWESTERN GRAVES...
CARLISLE...NORTHEASTERN HICKMAN...SOUTHEASTERN FULTON AND
NORTHEASTERN MISSISSIPPI COUNTIES UNTIL 315 PM CDT...
AT 243 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MOUND CITY TO NEAR
WICKLIFFE TO NEAR BARDWELL TO NEAR CAYCE...AND MOVING NORTHEAST AT 55
MPH.
WINDS OF 40 TO LOCALLY 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAIRO...CLINTON...LA CENTER...BARDWELL...WICKLIFFE...BARLOW...MOUND
CITY...KARNAK...WYATT...LOVELACEVILLE...CAYCE...KEVIL...JOPPA...
OLMSTED...ARLINGTON...NEW GRAND CHAIN...LOWES AND BLANDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PADUCAH.
&&
LAT...LON 3650 8904 3686 8905 3703 8923 3733 8906
3733 8904 3729 8904 3731 8901 3730 8896
3730 8893 3732 8890 3734 8890 3734 8886
3724 8877 3680 8876
TIME...MOT...LOC 1943Z 206DEG 49KT 3707 8912 3695 8900 3680 8899 3659
8904
SMITHEvent by event
6 tornado, 5 flash flood, 2 heavy rain, 1 funnel cloud, 1 flood. Local standard time, as filed.
Tornado, White
- When
- June 19, 2:13 PM CST to 2:23 PM CST
- Where
- White County, 2.96 mi W of Norris City to 2.11 mi NW of Sacramento
- Rating
- EF0
- Path length
- 4.92 mi
- Path width
- 200 yd
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.980, -88.374
The tornado began due west of Norris City along the Hamilton County line, then tracked almost due north. The track was through corn fields of extreme western White County. At least dozens of acres of corn were flattened or blown over. Several large tree limbs were broken. A small shed was blown over. A small section of vinyl fence was broken. A tree was uprooted. The tornado was videotaped by a storm chaser. Peak winds were estimated near 85 mph.
Tornado, Johnson
- When
- June 19, 2:57 PM CST to 2:58 PM CST
- Where
- Johnson County, 2.32 mi ESE of Goreville to 2.29 mi ESE of Goreville
- Rating
- EF1
- Path length
- 0.4 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.535, -88.932
Several trees and limbs were blown down, including at least one tree that was uprooted. This brief tornado touched down just west of the Goreville exit off Interstate 24, then tracked almost due north across the interstate. Peak winds were estimated near 90 mph.
Flash Flood, Union
- When
- June 19, 3:25 PM CST to 6:30 PM CST
- Where
- Union County, 0.88 mi S of Jonesboro to 1.55 mi WNW of Anna
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 37.437, -89.270
Flooded roadways were reported throughout portions of Anna. Several intersections in town were impassable due to high water covering the road.
Tornado, Franklin
- When
- June 19, 3:51 PM CST to 3:53 PM CST
- Where
- Franklin County, 0.62 mi E of Ezra to 0.59 mi N of Ezra
- Rating
- EF1
- Path length
- 0.92 mi
- Path width
- 150 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.880, -88.959
A large two-story house sustained major damage, losing large portions of its roof and the front porch. A small storage shed and fencing was damaged. Near the beginning of the damage path, a garage lost most of its roof. Dozens of trees and tree limbs were broken or uprooted. At least one eyewitness saw the tornado, which began in a subdivision just west of Interstate 57 near West Frankfort. The tornado moved northwest before ending on the west side of County Road 6 near the Green River. The most intense winds were at the damaged large two-story house on County Road 6. Peak winds were estimated near 110 mph there.
Tornado, Jackson
- When
- June 19, 3:53 PM CST to 3:54 PM CST
- Where
- Jackson County, 0.75 mi ESE of Murphysboro to 0.63 mi E of Murphysboro
- Rating
- EF1
- Path length
- 0.2 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.766, -89.317
This brief tornado occurred on the eastern outskirts of Murphysboro along and east of the Big Muddy River, just north of Illinois Route 13. A large section of roof, including the rafters, of a commercial wooden building was blown up to 300 yards. A pontoon boat was flipped over, and a second pontoon boat was lofted about 200 yards. Two wooden power poles were snapped. Several tree limbs and one tree was blown down. An eyewitness had video of the tornado. The peak winds were estimated near 95 mph.
Tornado, Hamilton
- When
- June 19, 4:30 PM CST to 4:31 PM CST
- Where
- Hamilton County, 2.34 mi W of Flint to 2.71 mi WNW of Flint
- Rating
- EF0
- Path length
- 0.49 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Crop damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.074, -88.673
A brief tornado occurred just south of Illinois Highway 14 along County Road 7. Several tree limbs were broken. Corn stalks were flattened. A play set was blown over. The tornado moved northwest across County Road 7. Peak winds were estimated near 75 mph.
Funnel Cloud, Franklin
- When
- June 19, 4:56 PM CST
- Where
- Franklin County, 1 mi S of Sesser
- Reported by
- Trained Spotter
- Coordinates
- 38.086, -89.050
A trained spotter reported the funnel cloud was moving west. The spotter was following the circulation along a westward-moving rain band associated with the remnants of Tropical Storm Bill.
Heavy Rain, Alexander
- When
- June 19, 5:00 PM CST to 6:30 PM CST
- Where
- Alexander County, Cairo
- Reported by
- Trained Spotter
- Coordinates
- 37.000, -89.180
Minor street flooding was reported. Two city blocks were covered with water.
Tornado, Perry
- When
- June 19, 5:01 PM CST
- Where
- Perry County, 4.4 mi ENE of Sunfield
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 38.084, -89.151
A trained spotter reported a brief tornado touchdown. No damage was reported. This tornado was likely associated with the westward-moving funnel cloud that passed near Sesser in Franklin County.
Flash Flood, Jackson
- When
- June 19, 5:10 PM CST to 8:15 PM CST
- Where
- Jackson County, 1.63 mi SE of Carbondale to 2.14 mi E of Sand Ridge
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.705, -89.197
Widespread street flooding was reported in the cities of Carbondale and Murphysboro. The daily rainfall total at the Carbondale airport was 3.17 inches.
Flash Flood, Perry
- When
- June 19, 5:15 PM CST to 8:15 PM CST
- Where
- Perry County, 1.45 mi NE of Clinch to 1.05 mi SSW of Du Quoin
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 37.984, -89.210
Widespread street flooding was reported throughout DuQuoin. U.S. Highway 51 was among the roads that were underwater.
Flash Flood, Williamson
- When
- June 19, 6:25 PM CST to 9:14 PM CST
- Where
- Williamson County, Cambria to 4.28 mi NE of Pittsburg
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -89.120
Street flooding occurred in Marion. A city intersection was impassable. Near Cambria, water was over Cambria Road in numerous locations. In Pittsburg, streets were underwater with widespread flooding.
Heavy Rain, White
- When
- June 19, 7:45 PM CST to 11:45 PM CST
- Where
- White County, Crossville
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -88.070
Creeks were starting to overflow onto roadways and into yards.
Flash Flood, Saline
- When
- June 19, 10:15 PM CST to 11:30 PM CST
- Where
- Saline County, 1.88 mi S of Ledford to Ingrams
- Cause
- Heavy Rain / Tropical System
- Reported by
- Broadcast Media
- Coordinates
- 37.673, -88.575
Water was over Illinois Highway 145 in at least three locations. The locations were all south of Harrisburg. The water was over both the north and southbound lanes at the intersection of County Road 18.
Flood, Wayne
- When
- June 20, 2:00 AM CST to June 23, 4:00 PM CST
- Where
- Wayne County, Wayne City to 4.44 mi S of Sims
- Cause
- Heavy Rain / Tropical System
- Property damage
- $3,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.350, -88.580
The Skillet Fork River crested at its fourth highest level on record, inches above the floods of 2011 and 2008. Major flooding of the Skillet Fork River occurred. At the Wayne City gage, the river crested at 23.55 feet on the evening of June 20. Flood stage there is 15 feet, and major flooding begins at 20 feet. Considerable flooding of low-lying fields occurred. Some homes threatened by the floodwaters were sandbagged, and rural roads were closed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 19 to 30, 20152 deaths · 17 injured · 1 event
- Flash Flooding and Flooding in South Dakota, June 19 to 22, 20151 death · 2 in hail · 57 events
- Tornado and Hail in South Dakota, June 19, 2015$363,000 · EF2 · 21 events
- Flash Flood in Texas, June 19 to 20, 2015$23 million · 1 event
- Lightning Strike in Florida, June 19, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, June 19, 2015$1.4 million · 2.75 in hail · 22 events
- Hail and Damaging Winds in Montana, June 19, 2015$123,000 · 1.75 in hail · 30 events
- Tornado and Flash Flood in Montana, June 19, 2015EF0 · 50 events
- Hail and Damaging Winds in North Carolina, June 19, 2015$40,000 · 1 in hail · 16 events
- Tornadoes in Illinois, June 19, 2015$55,000 · EF0 · 3 events
- Hail in South Dakota, June 19, 2015$30,000 · 2.25 in hail · 6 events
- Tornado and Flash Flooding in Illinois, June 19, 2015EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578506, 578500, 579509, 578502, 578497, 578504, 578680, 579519, 578690, 579510, 579512, 579515, 579521, 579517, 579918.